Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Can dextramphetamine lower my CD4 T-cell count
May 16, 2008

My psychiatrist prescribed 5 mg of dextroamphetamine twice per day for depression and fatigue. Since then my CD4 count has dropped from 350 to 250, even though I switched to raltegravir, etravirine, norvir,prezista, and truvada four months ago, and have an undetectable viral load for the first time in years. Could dextroamphetamine be causing my drop in T-cells?

Response from Dr. Frascino

Hi,

No, dextroamphetamine would not cause a decrease in CD4 counts. However, there are many other things that could! I'd suggest you discuss this with your HIV specialist. He is in the best position to evaluate what's going on. Also, I'd check to see if your "CD4% has declined, as this is a better indicator of immune status and is less sensitive to many non-HIV factors that can cause absolute CD4 numbers to vary up or down. That your viral load is now undetectable "for the first time in years," is excellent news. Decreasing HIV viral replication should allow for some degree of immune reconstitution (increase in CD4 and CD4%), although there may be a delay before this becomes evident.

Good luck!

Dr. Bob


Previous
Coed got her WAHOOO!!!
Next
Much Love! Wahoo! Please post!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement